Alert archive / Michigan / Gale Warnings in 2009
Gale Warning 6, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Apr 27, 2009, 4:04 AM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2009, 4:04 AM EDT (08:04 UTC)
- Expired
- Apr 27, 2009, 4:18 PM EDT
- In force
- 12 hr
- Issued by
- NWS Grand Rapids, MI
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Apr 27, 12:20 AM EDT, 3 hours 44 minutes earlier.
Area forecast discussion, Apr 27, 12:20 AM EDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1220 AM EDT MON APR 27 2009 LATEST UPDATE...AVIATION... .SYNOPSIS...(435 PM EDT SUN APR 26 2009) A WARM FRONT IS MOVING NORTH THROUGH LOWER MICHIGAN LATE THIS AFTERNOON. TEMPERATURES IN THE 80S ACROSS SOUTHERN LOWER MICHIGAN CONTRAST WITH TEMPERATURES IN THE MID 40S ACROSS CENTRAL LOWER. SHOWERS AND SCATTERED STORMS WILL BE POSSIBLE NORTH OF M-46 TONIGHT WITH GENERALLY DRY WEATHER SOUTH OF THERE. MONDAY WILL BE WARM BUT STORMY AS A COLD FRONT TO THE WEST MOVES ACROSS THE LAKE. SOME OF THE STORMS COULD BE STRONG WILL WINDS NEAR 50 MPH. COOLER WEATHER WILL FOLLOW ON TUESDAY AS THE COLD FRONT MOVES EAST OF THE AREA. && .SHORT TERM...(435 PM EDT SUN APR 26 2009) FORECAST CONCERNS CENTER AROUND THE WARM FRONT MOVING NORTH THROUGH THE CWA ATTM AND THE COLD FRONT TO THE WEST AND ASSOCIATED CONVECTIVE POTENTIAL. SFC ANALYSIS SHOWS THE WARM FRONT STRETCHING FROM NEAR HOLLAND EAST TO LANSING. SHOWER ACTIVITY CONTINUES TO MOVE NORTH AHEAD OF THE FRONT. REGIONAL RADAR SHOWS STORMS LINING UP ALONG THE FRONT AND THAT/S THE MAIN FOCUS OF THE FORECAST. FOR THE MOST PART...MUCH OF TONIGHT WILL BE QUIET. STORMS WILL LIKELY MOVE EAST LATE TONIGHT INTO THE NW CWA AND GRADUALLY SOUTHEAST THROUGH THE CWA MONDAY AND MONDAY NIGHT. GFS SHOWS A WAVE DEVELOPING ON THE FRONT EARLY MONDAY AND THIS WILL LIKELY SLOW DOWN THE FRONT A BIT...AND ALLOW THE CWA TO BECOME MORE UNSTABLE MONDAY. SVR STORMS ARE A POSSIBILITY MONDAY WHEN SHEAR VALUES INCREASE TO AROUND 50 KTS IN RIGHT ENTRANCE REGION OF THE UPPER JET. WIND WILL BE THE MAIN THREAT. COOLER WEATHER WILL MOVE IN TUESDAY AS THE FRONT MOVES EAST. && .LONG TERM...(435 PM EDT SUN APR 26 2009) (WEDNESDAY THROUGH SUNDAY) THERE WAS BETTER AGREEMENT IN THE MODELS SHOWING HIGH PRESSURE ON WEDNESDAY WILL BE REPLACED BY AN APPROACH SYSTEM ON THURSDAY. LOW PRESSURE SHOULD MOVE ACROSS THE UPPER MIDWEST ON THURSDAY WITH WARM MOIST AIR SURGING NORTH INTO MICHIGAN. THE MODELS AGREE THAT A FAIRLY STRONG COLD FRONT WILL THEN CROSS THE STATE THURSDAY NIGHT. THERE IS SOME DISAGREEMENT WITH THE AMOUNT OF COLD AIR BEHIND THE SYSTEM AND HOW LONG IT WILL BE OVER THE REGION INTO THE END OF THE WEEK. THIS IS MAINLY DUE TO A STRONGER SYSTEM BEING INDICATED BY THE GFS. WILL SIDE WITH THE MORE PROGRESSIVE ECMWF AT THIS POINT...BRINGING HIGH TEMPS DOWN INTO THE 50S FOR SATURDAY...BUT THEN WARMING THEM AGAIN ON SUNDAY. && .AVIATION...(1220 AM EDT MON APR 27 2009) WARM FRONT IS SITUATED JUST SOUTH OF INTERSTATE 96 AT 04Z. THE WARM FRONT IS BEGINNING TO LIFT NORTH AND SHOULD LIFT NORTH OF THE NORTHERN TAF SITES OF KMKG...KGRR AND KLAN IN THE NEXT FEW HOURS. A VFR NIGHT IS EXPECTED WITH THE SHOWERS AND STORMS EXPECTED TO STAY WEST OF THE AREA THROUGH THE NIGHT. COLD FRONT APROACHES ON MONDAY AND MOVES INTO THE AREA IN THE AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS WILL LIKELY MOVE THROUGH THE AREA IN THE AFTERNOON AND EVENING. LOWER CEILINGS...WIDESPREAD MVFR SHOULD DEVELOP AFTER 03Z TOMORROW EVENING. GUSTY SOUTHERLY WINDS CAN BE EXPECTED ON MONDAY WITH WINDS OF 15-30 KNOTS. && .MARINE...(435 PM EDT SUN APR 26 2009) ISSUED A SCA TONIGHT. SOUTH WINDS INCREASING TO 30 KNOTS WILL GENERATE 3 TO 6 FOOT WAVES THROUGH MONDAY. && .HYDROLOGY...(435 PM EDT SUN APR 26 2009) TWO TO FOUR INCHES OF RAIN HAS PRODUCED LOCALIZED FLOODING ACROSS PORTIONS OF THE CWA. OF PARTICULAR CONCERN IS NORTHERN GRATIOT COUNTY WHERE THE PINE RIVER HAS FLOODED NEAR ALMA. FLOODING WAS ALSO REPORTED NEAR ST LOUIS. LITTLE ADDITIONAL RAIN IS EXPECTED TONIGHT. HOWEVER HEAVIER RAINFALL IS EXPECTED MONDAY AS STRONG STORMS DEVELOP AHEAD OF A COLD FRONT. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...SMALL CRAFT ADVISORY FROM ST JOE TO MANISTEE TONIGHT THROUGH TUESDAY. && SYNOPSIS: 93 SHORT TERM: 93 LONG TERM: JK AVIATION: DUKE MARINE: 93 HYDROLOGY: 93
Hazardous weather outlook, Apr 26, 10:34 PM EDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1034 PM EDT SUN APR 26 2009 MIZ037>040-043>046-050>052-056>059-064>067-071>074-271030- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1034 PM EDT SUN APR 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE POSSIBLE THROUGH MIDNIGHT...ESPECIALLY NORTH OF A LINE FROM HOLLAND TO ST. JOHNS. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ADDITIONAL THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE THROUGH MONDAY NIGHT. ANY SEVERE WEATHER IS FORECASTED TO REMAIN ISOLATED WITH DAMAGING WINDS AND LARGE HAIL AS THE PRIMARY THREATS. DEPENDING ON HOW THE STORM EVOLVES...RAINFALL COULD BECOME EXCESSIVE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON MONDAY. LMZ844>1034-271030- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1034 PM EDT SUN APR 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT...MAINLY NORTH OF HOLLAND. SOME OF THE STORMS COULD CONTAIN GUSTY WINDS...HAIL AND FREQUENT LIGHTNING. WINDS WILL BECOME SOUTHERLY THROUGH THE NIGHT TONIGHT AND INCREASE TO AS HIGH AS 30 KNOTS BY DAYBREAK. THIS WILL CREATE WAVES AS HIGH AS 6 FEET WHICH WILL CREATE A HAZARD TO SMALL CRAFT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SOUTH TO SOUTHWEST WINDS WILL CONTINUE AS HIGH AS 30 KNOTS INTO MONDAY EVENING. THIS WILL MAINTAIN WAVES AS HIGH AS 6 FEET WHICH WILL CREATE A HAZARD TO SMALL CRAFT. MJS NJJ
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 8:07 PM EDT | Areal Flood Advisory | GRR | Allegan, Gratiot, Kent, Montcalm, Ottawa | 87 days |
| Apr 26, 11:04 PM EDT | River Flood Advisory | GRR | Ingham | 25 hr |
| Apr 26, 11:04 PM EDT | River Flood Advisory | GRR | Kent | 12 hr |
| Apr 26, 11:04 PM EDT | River Flood Advisory | GRR | Mason | 7 days |
| Apr 26, 11:04 PM EDT | River Flood Advisory | GRR | Newaygo | 34 hr |
| Apr 26, 11:04 PM EDT | River Flood Advisory | GRR | Isabella | 37 hr |
| Apr 27, 3:18 AM EDT | Wind Advisory | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | 14 hr |
| Apr 27, 10:12 AM EDT | River Flood Watch | GRR | Kalamazoo | 14 hr |
| Apr 27, 11:15 AM EDT | River Flood Warning | GRR | Kent | 29 hr |
| Apr 27, 11:33 AM EDT | River Flood Advisory | GRR | Jackson | 21 hr |
| Apr 27, 4:04 PM EDT | Flood Watch | GRR | Allegan, Barry, Calhoun, Clinton, Eaton, Gratiot and 8 more | 19 hr |
| Apr 27, 4:18 PM EDT | Small Craft Advisory | GRR | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.